I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Long term side effects of enzalutamide

User
Posted 09 Jul 2018 at 17:28

hello all


Ive been on the Stampede J trial now for 42 months and I've suddenly started getting badly swollen joints (fingers, toes, feet, knees anelbows which are giving me very nasty pains)


I'm still taking the drugs Prostap (injection) and enzalutamide


The pains are sufficient to have stopped me running and also motorcycling. It's even painful to write.


i am taking painkillers and am awaiting x ray and blood test results.


My psa is still at .05 so no change there


 


i wondered if this was an expected side effect and whether anyone else has suffered it


 


Thankyou for you help


 


Paul

User
Posted 10 Jul 2018 at 04:57

Hi Paul,


I hope they can sort you out and make things easier for you.  


Take care.


Steve

User
Posted 10 Jul 2018 at 07:40
Healey, contact your oncologist or nurse specialist for advice. Spurspark had the same problem - you could try searching for 'sausage fingers' on here.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 10 Jul 2018 at 07:56
Dear Paul I hope you get answers ( and share) as you know Gary is on both abi and Enzo .Hes always had weak knees due to bone on bone and needs 2 knee replacements ,which he won’t have .as of yet no major others side effects only fatigue and weight ,but has only been on trial for 24 months
The recent weather can’t help either .
Best wishes
Debby
Show Most Thanked Posts
User
Posted 10 Jul 2018 at 04:57

Hi Paul,


I hope they can sort you out and make things easier for you.  


Take care.


Steve

User
Posted 10 Jul 2018 at 07:40
Healey, contact your oncologist or nurse specialist for advice. Spurspark had the same problem - you could try searching for 'sausage fingers' on here.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 10 Jul 2018 at 07:56
Dear Paul I hope you get answers ( and share) as you know Gary is on both abi and Enzo .Hes always had weak knees due to bone on bone and needs 2 knee replacements ,which he won’t have .as of yet no major others side effects only fatigue and weight ,but has only been on trial for 24 months
The recent weather can’t help either .
Best wishes
Debby
User
Posted 10 Jul 2018 at 12:43

Hi Lyn


thanks for your lead , I'll try and search it out.


Yes  you are right about seeing my Onco or nurse and Ive already pulled my Onco meeting forward one month to Monday 16th.


I've had my blood tests done already for both my GP and my Onco and have accessed the results. Good news is that my psa is still running at .05 but bad news is that there are a few stats out of spec.


Thanks again


 


Paul


 

Edited by member 10 Jul 2018 at 12:45  | Reason: Not specified

User
Posted 12 Aug 2018 at 23:09

Just an update for you enzalutamide users.


 


I saw my Onco on 16 July and had a chat about the muscle pains I was experiencing.


In order to check if they were a side effect of the enzo she suggested I stop taking the tabs for 4 weeks (this being within the guides for the stampede trial)


Since then I've also had an appointment through my GP with a rheumatologist.


He diagnosed that I had Polymyaglia which is caused by a virus or trauma and can be treated with steroids.


So I'm now taking steroids which have certainly reduced my muscle pains. Im back hiking and should be back on the motorbike shortly.


I'm even pondering about entering the Manchester 10K next year - we shall see. 


 


So it appears that the enzalutamide has not been a cause of the muscle pain and I will be restarting the tabs tomorrow.


 


I wish the best of luck with all you other enzalutamide users and everyone for that matte.r


 


Paul

Edited by member 12 Aug 2018 at 23:19  | Reason: Not specified

User
Posted 13 Aug 2018 at 12:16
That’s good news Paul. I have a vested interest 15 months into enzalutimide.
User
Posted 13 Aug 2018 at 12:43
Thanks for the update ,always good to hear positive stories.
Best wishes
Debby
User
Posted 13 Aug 2018 at 18:13

Hi Paul


 


I hope the enzo keeps on working for you.


Seems like a pretty good option at the moment.


Good luck.


Paul

User
Posted 30 Oct 2018 at 16:38

Just an update on things.
Since my last post I've had a meeting with a rheumatologist who has diagnosed Polymyalgia and put me on 15mg Steroids for 1 week then reducing by 1mg per month.
I became mobile again but still have the painful wrists and hands.


I restarted the Enzalutamide in August and that has not had any adverse effect although now in October I started getting real leg pains whilst continuing with hand pain.



I had my Onco appointment on 15 October and all was fine with the bloods. Psa was .06 still so that side seems ok.


I did however mention a sharp chest pain and hard breathing so was rushed round the system to have a blood test, ecg and Xray to check if I has a blood clot in the Lung. 1 hour later and the Onco told me that there was nothing to worry about.


Maybe I'm getting to be a bit of a hypochondriac but best to be sure.


I do seem to be getting muscle pains which perhaps might be due to wasting and overstretching.



Has anybody else have these experiences?

Edited by member 01 Nov 2018 at 09:49  | Reason: Not specified

 
Forum Jump  
©2018 Prostate Cancer UK